Idaho, 2004

Hail in Idaho, June 27, 2004

June 27, 2004 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM MST, 45 minutes earlier.

Area forecast discussion, Jun 27, 1:15 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT SUN JUN 27 2004

.DISCUSSION...
CONVECTION FIRING ACROSS THE MOUNTAINS EARLY THIS AFTERNOON AS A
SHORT WAVE FEATURE WAS NOTED WORKING NORTH THROUGH CNTRL NEVADA
TOWARDS THE MOIST/UNSTABLE AIRMASS CURRENTLY IN PLACE OVER SRN
IDAHO.  THIS WAVE TO HELP SUSTAIN CONVECTIVE ACTIVITY THROUGH THE
EVENING BEFORE WEAKENING AFTER MIDNIGHT. PATTERN UNDERGOING A BIT OF
A CHANGE WITH BAGGY TROUGH ANCHORING ALONG THE CALIFORNIA COAST BY
MID WEAK WITH DRIER AND MORE STABLE CONDITIONS BUILDING INTO THE
REGION FROM THE SOUTH. BY WEDNESDAY HAVE GENERALLY TRIMMED
CONVECTIVE ACTIVITY BACK CONFINING IT TO MOUNTAINS FOR THE DURATION
OF THE FORECAST PERIOD AS BAGGY TROUGH REMAINS NEAR CALIFORNIA AND
INCREASING WESTERLY FLOW PENETRATES WRN CANADA PERHAPS SIGNALING A
PATTERN CHANGE BEYOND THE 4TH OF JULY WEEKEND. HUSTON
&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 27, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SUN JUN 27 2004

IDZ017>023-031-032-281200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
540 AM MDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 76 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bonneville

When
June 27, 2:00 PM MST to 2:08 PM MST
Where
Bonneville County, Bone
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.317, -111.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407877.